Alert archive / Illinois / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 135, NWS St. Louis, MO

August 10, 2020Jefferson County, Saint Louis County, City of Saint Louis, Missouri; 6 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 10, 2020, 5:59 PM CDT for Jefferson County, Saint Louis County, City of Saint Louis, Missouri; 6 counties in Illinois. It was in force for 61 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 5:59 PM CDT (22:59 UTC)
Expired
Aug 10, 2020, 7:00 PM CDT
In force
61 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, IL, Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 85 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:00 PM CDTTSTM WND DMG1 Ese Collinsville, ILLARGE TREE DOWN BLOCKING THE ROADWAY NEAR INTERSECTION OF SPRING ST AND LEBANON ROAD.
Aug 10, 6:00 PM CDTTSTM WND DMG1 Ese Mehlville, MOSEVERAL 2 INCH MAPLE TREE BRANCHES DOWN NEAR I-255 AND TELEGRAPH RAOD.
Aug 10, 6:00 PM CDTTSTM WND DMG1 S Saint Louis, MOPOWER POLE DOWN AT THE 3800 BLOCK OF SHAW BLVD.
Aug 10, 6:00 PM CDTTSTM WND DMG2 Sw Lakeshire, MO3-4 INCH TREE LIMBS DOWN AT GERALD DRIVE AND TESSON FERRY ROAD.
Aug 10, 6:00 PM CDTTSTM WND DMG2 Wsw Saint Louis, MOPOWER LINES REPORTED DOWN NEAR HIGHLANDS PLAZA DRIVE SOUTH OF I-64/40. POWER WAS OUT IN THE AREA.
Aug 10, 6:00 PM CDTTSTM WND GST 50Waterloo, IL45-50 MPH WITH GUST FRONT.
Aug 10, 6:04 PM CDTTSTM WND DMGAntonia, MO10 INCH BRANCH DOWN AT OLD HWY M AND OLD LEMAY FERRY ROAD.
Aug 10, 6:04 PM CDTTSTM WND DMGArnold, MOA LARGE MAPLE TREE DOWN ON A HOUSE. THE HOUSE SUFFERED DAMAGE TO THE AWNING AND GUTTERS BEFORE ROLLING OFF THE SLANTED ROOF. POWER LINES ARE ALSO DOWN IN THE AREA. SPOTTER ESTIMATED WINDS TO BE OVER 60 MPH.
Aug 10, 6:09 PM CDTTSTM WND GST 51O'Fallon, IL
Aug 10, 6:10 PM CDTTSTM WND DMG2 Nnw Oakville, MODELAYED REPORT: AWNING MATERIAL REMOVED FROM A STRUCTURE ON THE PROPERTY. SEVERAL TREES DOWN IN THE AREA SOUTHEAST OF THE I-55/255 JUNCTION.
Aug 10, 6:13 PM CDTTSTM WND GST 601 Ene Cahokia, IL
Aug 10, 6:14 PM CDTTSTM WND DMG2 Ssw Festus, MOTREE DOWN ON ROUTE CC.
Aug 10, 6:19 PM CDTTSTM WND DMGWaterloo, IL12-14 INCH TREE LIMB OVER PAULA DRIVE.
Aug 10, 6:20 PM CDTTSTM WND DMGWaterloo, ILPOWERLINES DOWN.
Aug 10, 6:28 PM CDTTSTM WND GST 49Freeburg, IL
Aug 10, 6:35 PM CDTTSTM WND GST 40Saint Jacob, IL
Aug 10, 6:37 PM CDTTSTM WND DMG1 W Swansea, ILSTRONG WINDS OUT AHEAD OF A THUNDERSTORM AS A GUST FRONT. SMALL AND MEDIUM SIZE TREE BRANCHES DOWN. WINDS ESTIMATED TO BE ABOUT 50-55 MPR.
Aug 10, 6:37 PM CDTTSTM WND DMGFreeburg, IL4 TO 5 INCH TREE LIMBS DOWN, POWER LINES DOWN. WIND GUSTS ESTIMATED AT 50 MPH.
Aug 10, 6:41 PM CDTTSTM WND DMGMarissa, ILROOF DAMAGE TO SUPERMARKET.
Aug 10, 7:00 PM CDTTSTM WND GST 551 W Aviston, ILPEAK WIND GUSTS AROUND 50-55 MPH.
Aug 10, 7:06 PM CDTTSTM WND DMG4 Sse Sunset Hills, MOPOWER POLES SNAPPED NEAR BASE AT TESSON FERRY RD. AND GRIFFIN RD.
Aug 10, 7:09 PM CDTTSTM WND DMG3 S New Minden, ILLARGE TREE BLOCKING THE RIGHT LANE ON INTERSTATE 64 FOR A HALF MILE NEAR EXIT 50.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 2:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1597 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

419 
WUUS53 KLSX 102259
SVRLSX
ILC027-119-133-157-163-189-MOC099-189-510-110000-
/O.NEW.KLSX.SV.W.0135.200810T2259Z-200811T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
559 PM CDT Mon Aug 10 2020

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Clinton County in south central Illinois...
  Monroe County in southwestern Illinois...
  Southern Madison County in southwestern Illinois...
  Washington County in south central Illinois...
  Randolph County in southwestern Illinois...
  St. Clair County in southwestern Illinois...
  St. Louis City in east central Missouri...
  Eastern Jefferson County in east central Missouri...
  Southeastern St. Louis County in east central Missouri...

* Until 700 PM CDT.

* At 559 PM CDT, severe thunderstorms were located along a line
  extending from Black Jack to near Antonia to near De Soto, moving
  east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  St. Louis, Belleville, University City, Granite City, O'Fallon,
  East St. Louis, Collinsville, Edwardsville, Webster Groves,
  Ferguson, Arnold, Fairview Heights, Clayton, Cahokia, Jennings,
  Swansea, Glen Carbon, Shiloh, Crestwood and Festus.

This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 30.
 Interstate 55 in Illinois near exit 23.
 Interstate 64 in Illinois between exits 9 and 61.
 Interstate 55 in Missouri between exits 170 and 191.

This also includes Scott Joplin Historic Site, Mastodon Historic
Site, Gov. Dunklin's Grave Historic Site, Carlyle Lake Recreational
Area, and Horseshoe Lake State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3822 8915 3822 8959 3795 8960 3805 9013
      3813 9025 3809 9034 3813 9058 3877 9029
      3885 8991 3882 8960 3874 8959 3873 8914
TIME...MOT...LOC 2259Z 279DEG 35KT 3880 9025 3841 9045 3815 9066 

HAIL...<.75IN
WIND...60MPH
 
$$

Gosselin
4 follow-up statements
051 
WWUS53 KLSX 102312
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
612 PM CDT Mon Aug 10 2020

ILC027-119-133-157-163-189-MOC099-189-510-110000-
/O.CON.KLSX.SV.W.0135.000000T0000Z-200811T0000Z/
Clinton IL-Monroe IL-Madison IL-Washington IL-Randolph IL-
St. Clair IL-St. Louis City MO-Jefferson MO-St. Louis MO-
612 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...MONROE AND SOUTHERN
MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...WASHINGTON COUNTY IN
SOUTH CENTRAL ILLINOIS...RANDOLPH AND ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS...EASTERN JEFFERSON AND SOUTHEASTERN ST. LOUIS
COUNTIES IN EAST CENTRAL MISSOURI AND ST. LOUIS CITY...

At 612 PM CDT, severe thunderstorms were located along a line
extending from near Hartford to near Fountain to De Soto, moving east
at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters reported trees and power lines 
         down in Arnold.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
St. Louis, Belleville, University City, Granite City, O'Fallon, East
St. Louis, Collinsville, Edwardsville, Webster Groves, Ferguson,
Arnold, Fairview Heights, Clayton, Cahokia, Jennings, Swansea, Glen
Carbon, Shiloh, Crestwood and Festus.

This also includes Scott Joplin Historic Site, Mastodon Historic
Site, Gov. Dunklin's Grave Historic Site, Carlyle Lake Recreational
Area, and Horseshoe Lake State Park.
 
This includes the following highways...
 Interstate 70 in Illinois between exits 21 and 30.
 Interstate 55 in Illinois near exit 23.
 Interstate 64 in Illinois between exits 9 and 61.
 Interstate 55 in Missouri between exits 170 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3822 8915 3822 8959 3795 8960 3805 9013
      3813 9025 3809 9034 3813 9058 3877 9029
      3885 8991 3882 8960 3874 8959 3873 8914
TIME...MOT...LOC 2312Z 279DEG 35KT 3878 9012 3839 9032 3813 9053 

HAIL...<.75IN
WIND...60MPH
 
$$

Gosselin
168 
WWUS53 KLSX 102322
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
622 PM CDT Mon Aug 10 2020

MOC099-102332-
/O.CAN.KLSX.SV.W.0135.000000T0000Z-200811T0000Z/
Jefferson MO-
622 PM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Illinois...and east central Missouri.

LAT...LON 3822 8915 3822 8959 3795 8960 3805 9013
      3806 9013 3807 9017 3814 9026 3817 9029
      3819 9033 3829 9037 3871 9025 3875 8992
      3874 8973 3873 8914
TIME...MOT...LOC 2322Z 279DEG 35KT 3877 9000 3838 9020 3812 9042 

$$

ILC027-119-133-157-163-189-MOC189-510-110000-
/O.CON.KLSX.SV.W.0135.000000T0000Z-200811T0000Z/
Clinton IL-Monroe IL-Madison IL-Washington IL-Randolph IL-
St. Clair IL-St. Louis City MO-St. Louis MO-
622 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...MONROE AND SOUTHERN
MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...WASHINGTON COUNTY IN
SOUTH CENTRAL ILLINOIS...RANDOLPH...ST. CLAIR COUNTIES IN
SOUTHWESTERN ILLINOIS AND SOUTH CENTRAL ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI AND ST. LOUIS CITY...

At 622 PM CDT, severe thunderstorms were located along a line
extending from Glen Carbon to near Waterloo to near Olympian Village,
moving east at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
St. Louis, Belleville, Granite City, O'Fallon, East St. Louis,
Collinsville, Fairview Heights, Cahokia, Swansea, Glen Carbon,
Shiloh, Highland, Troy, Waterloo, Columbia, Maryville, Mascoutah,
Pontoon Beach, Centreville and Breese.

This also includes Scott Joplin Historic Site, Carlyle Lake
Recreational Area, and Horseshoe Lake State Park.
 
This includes Interstate 64 in Illinois between exits 9 and 61.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3822 8915 3822 8959 3795 8960 3805 9013
      3806 9013 3807 9017 3814 9026 3817 9029
      3819 9033 3829 9037 3871 9025 3875 8992
      3874 8973 3873 8914
TIME...MOT...LOC 2322Z 279DEG 35KT 3877 9000 3838 9020 3812 9042 

HAIL...<.75IN
WIND...70MPH
 
$$

Gosselin
161 
WWUS53 KLSX 102336
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
636 PM CDT Mon Aug 10 2020

ILC119-MOC189-510-102345-
/O.CAN.KLSX.SV.W.0135.000000T0000Z-200811T0000Z/
Madison IL-St. Louis City MO-St. Louis MO-
636 PM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON COUNTY IN
SOUTHWESTERN ILLINOIS AND SOUTH CENTRAL ST. LOUIS COUNTIES IN EAST
CENTRAL MISSOURI AND ST. LOUIS CITY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Illinois.

LAT...LON 3822 8915 3822 8959 3795 8960 3804 9004
      3814 9015 3824 9016 3866 8994 3866 8960
      3874 8959 3873 8914
TIME...MOT...LOC 2335Z 279DEG 35KT 3875 8987 3836 9007 3810 9029 

$$

ILC027-133-157-163-189-110000-
/O.CON.KLSX.SV.W.0135.000000T0000Z-200811T0000Z/
Clinton IL-Monroe IL-Washington IL-Randolph IL-St. Clair IL-
636 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CLINTON...SOUTHEASTERN MONROE...WASHINGTON...RANDOLPH AND ST.
CLAIR COUNTIES...

At 635 PM CDT, severe thunderstorms were located along a line
extending from near Troy to near Smithton to 7 miles northwest of
Bloomsdale, moving east at 40 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters reported power lines and tree 
         limbs down in Waterloo.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Belleville, O'Fallon, Fairview Heights, Swansea, Shiloh, Mascoutah,
Breese, Lebanon, Freeburg, Sparta, Red Bud, New Baden, Carlyle,
Nashville, Scott AFB, Centralia, Smithton, Trenton, Steeleville and
New Athens.

This also includes Carlyle Lake Recreational Area.
 
This includes Interstate 64 in Illinois between exits 14 and 61.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3822 8915 3822 8959 3795 8960 3804 9004
      3814 9015 3824 9016 3866 8994 3866 8960
      3874 8959 3873 8914
TIME...MOT...LOC 2335Z 279DEG 35KT 3875 8987 3836 9007 3810 9029 

HAIL...<.75IN
WIND...70MPH
 
$$

Gosselin
888 
WWUS53 KLSX 102351
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
651 PM CDT Mon Aug 10 2020

ILC133-110001-
/O.CAN.KLSX.SV.W.0135.000000T0000Z-200811T0000Z/
Monroe IL-
651 PM CDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Illinois.

LAT...LON 3822 8915 3822 8959 3795 8960 3803 8998
      3818 8995 3822 8993 3822 8990 3825 8992
      3853 8978 3862 8960 3873 8914
TIME...MOT...LOC 2351Z 279DEG 35KT 3873 8973 3834 8993 3808 9015 

$$

ILC027-157-163-189-110000-
/O.CON.KLSX.SV.W.0135.000000T0000Z-200811T0000Z/
Clinton IL-Washington IL-Randolph IL-St. Clair IL-
651 PM CDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CLINTON...WASHINGTON...NORTHEASTERN RANDOLPH AND SOUTHEASTERN ST.
CLAIR COUNTIES...

At 651 PM CDT, severe thunderstorms were located along a line
extending from near St. Jacob to near New Athens to 6 miles northeast
of Bloomsdale, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Mascoutah, Breese, Sparta, New Baden, Carlyle, Nashville, Centralia,
Steeleville, New Athens, Marissa, Aviston, Okawville, Germantown,
Albers, Wamac, Beckemeyer, Percy, Coulterville, Tilden and
Evansville.

This includes Interstate 64 in Illinois between exits 27 and 61.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3822 8915 3822 8959 3795 8960 3803 8998
      3818 8995 3822 8993 3822 8990 3825 8992
      3853 8978 3862 8960 3873 8914
TIME...MOT...LOC 2351Z 279DEG 35KT 3873 8973 3834 8993 3808 9015 

HAIL...<.75IN
WIND...60MPH
 
$$

Gosselin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:50 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Aug 10, 3:50 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
350 PM CDT Mon Aug 10 2020

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 341 PM CDT Mon Aug 10 2020

Heat Advisory continues til 7 pm across east central and
southeast MO and southwest IL with southwest winds, plenty of
diurnal solar insolation, and surface dew points in the mid 70s to
around 80 resulting in heat indices of 100 to 110 over this area.
Thunderstorms are expected late this afternoon and tonight with
very unstable conditions ahead of an approaching cold front
currently extending from eastern WI southwest through northwestern
MO. Thunderstorms were also developing across northwestern MO and
southeastern KS ahead of an MCV. There is the potential that a
few of these storms late this afternoon and this evening may be
capable of damaging winds. There will also be the potential of
locally heavy rainfall tonight due to the anomalously high values
of precipitable water which could lead to at least minor flooding.
Although the synoptic front will likely not get any further south
than southern portions of MO and IL on Tuesday, the effective
front/boundary should shift south of our forecast area with any
additional convection on Tuesday mainly across southeast MO and
southwest IL. High temperatures will be cooler on Tuesday and
close to seasonal normals.

GKS

.LONG TERM...  (Wednesday through Next Monday)
Issued at 341 PM CDT Mon Aug 10 2020

A wet and active pattern will continue for the remainder of the work
week as an upper level trough moves slowly eastward through northern
MO from Wednesday afternoon through Thursday evening as a weak warm
front lifts north-northeastward through our forecast area as a
surface ridge shifts well northeast of the region.  The NAM model in
particular is hinting at a potential MCS on Wednesday with another
one on Thursday. There may be a brief break in the potential for
convection Friday into Friday night as the upper level ridge over
the southern Plains tries to build northeastward into our region,
and the warm front lifts northeast of the forecast area. Another
round of convection is likely on Saturday as a cold front drops
southeastward into the forecast area. A second stronger cold front
is forecast to drop southward through our area on Sunday night
with convection expected along it as upper level troughing deepens
over the Great Lakes region. Cooler air will filter into our area
on Monday and Monday night behind the cold front with any convection
shifting south of the forecast area as a relatively strong surface
ridge moves through the northern Plains.

GKS

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1136 AM CDT Mon Aug 10 2020

A cold front extending from WI southwest through northwestern MO
will move southeastward through our area tonight and Tuesday.
Thunderstorms will develop along and just ahead of this front and
move through the taf sites mainly tonight. Some of these storms
will produce strong gusty winds. The prevailing cloud ceiling may
drop briefly into the MVFR category Tuesday morning in UIN and
COU. Southwest winds will weaken this evening and become variable
in direction tonight near the cold front and thunderstorm outflow
boundaries.

SPECIFICS FOR KSTL: A cold front extending from WI southwest
through northwestern MO will move southeastward into the STL area
Tuesday morning. Thunderstorms will develop along and just ahead
of this front and move into the STL area this evening. Some of
these storms will produce strong gusty winds. West-Southwest
winds will weaken this evening and become variable in direction
tonight near the cold front and thunderstorm outflow boundaries.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Franklin MO-Iron
     MO-Jefferson MO-Lincoln MO-Madison MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.

IL...Heat Advisory until 7 PM CDT this evening for Bond IL-Calhoun IL-
     Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
     Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 10, 4:11 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
411 PM CDT Mon Aug 10 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-112115-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
411 PM CDT Mon Aug 10 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely. Some of these thunderstorms may be severe
with damaging winds, large hail and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms across parts of the area from
Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Spotters are encouraged
to report any severe weather and also rainfall amounts in excess of
an inch or any flooding, if observed, to the National Weather
Service.

GKS

In the hours before

Local storm report, Aug 10, 5:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
08/10/2020                   MONITEAU           MO   BROADCAST MEDIA

            6-8 INCH TREE LIMBS DOWN, SHORT LIGHT POLE
            DOWN.

&&

MRM
Local storm report, Aug 10, 5:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     SULLIVAN                38.22N 91.17W
08/10/2020                   FRANKLIN           MO   PUBLIC

            4-5 INCH DIAMETER LIMBS DOWN, PEA TO SMALL
            MARBLE SIZED HAIL.

&&

MRM
Local storm report, Aug 10, 5:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 SSW SAINT CHARLES     38.76N 90.53W
08/10/2020                   ST. CHARLES        MO   TRAINED SPOTTER

            8-12 INCH TREE LIMBS DOWN ON PRALLE LANE.

&&

BRITT
Local storm report, Aug 10, 5:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND GST     DE SOTO                 38.14N 90.55W
08/10/2020  M57 MPH          JEFFERSON          MO   TRAINED SPOTTER

            2 INCH DIAMETER LIMBS DOWN.

&&

BRITT
Local storm report, Aug 10, 5:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     3 N WALSHVILLE          39.12N 89.63W
08/10/2020                   MONTGOMERY         IL   PUBLIC

            TREE LIMB DOWN.

&&

MRM
Local storm report, Aug 10, 5:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND DMG     BROWNSTOWN              39.00N 88.95W
08/10/2020

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:24 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Shelby52 min
Aug 10, 3:45 PM CDTFlash Flood WarningLSXBoone6 hr
Aug 10, 4:39 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Franklin, Gasconade, Montgomery, Osage and 2 more66 min
Aug 10, 4:56 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis, Warren49 min
Aug 10, 5:16 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis59 min
Aug 10, 6:08 PM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Washington3 hr
Aug 10, 6:24 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis, City of Saint Louis3 hr
Aug 10, 5:19 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery41 min
Aug 10, 6:56 PM CDTSevere Thunderstorm WarningLSXClinton, Washington34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2020Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.